Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 34, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 10, 2002, 12:46 PM CDT for Boone County, Marion County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2002, 12:46 PM CDT (17:46 UTC)
- Expired
- Jun 10, 2002, 3:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Boone County, AR, Marion County, AR
The radar
The Springfield radar (KSGF), 114 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1274 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 101746
FFWLIT
ARC009-089-102045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1244 PM CDT MON JUN 10 2002
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARION COUNTY IN NORTH CENTRAL ARKANSAS
BOONE COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 345 PM CDT
* AT 1243 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE MODERATE TO
HEAVY RAIN FALLING IN PARTS OF BOONE AND MARION COUNTIES.
ADDITIONAL LIGHT TO MODERATE TO RAIN WILL CONTINUE OVER THE WARNED
COUNTIES OVER THE NEXT FEW HOURS.
&&
DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID
CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.
LAT...LON 3649 9254 3636 9261 3608 9242 3612 9329
3649 9329
$$
221 follow-up statement
000 WGUS74 KLZK 101822 FFSLIT ARC009-089-102045- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 120 PM CDT MON JUN 10 2002 ...FLASH FLOOD WARNING FOR BOONE AND MARION COUNTIES UNTIL 345 PM CDT... FLOODING HAS BEEN REPORTED IN HARRISON AND NEARBY AREAS. RESCUES HAD BECOME NECESSARY AT A CAMPGROUND AT BEAR CREEK SPRINGS...WHERE WATER FROM BEAR CREEK HAD FLOODED THE CAMPING AREA. AS OF 1 PM... WATER HAD COVERED TWO LANES OF U.S. HIGHWAY 65 AT BEAR CREEK SPRINGS. SEVERAL CARS HAD STALLED IN HIGH WATER AT HARRISON. BETWEEN 11 AM AND 1 PM...THE HARRISON AIRPORT MEASURED 2 3/4 INCHES OF RAIN. THERE WAS ALSO A REPORT OF 3.20 INCHES OF RAIN AT BATAVIA IN AN HOUR AND A HALF. AS OF 115 PM...RAIN CONTINUED TO FALL ACROSS BOONE AND MARION COUNTIES. RADAR INDICATED THE RAIN WILL BE CONTINUING. MOTORISTS SHOULD NOT DRIVE INTO FLOODED AREAS...AND SHOULD BE ESPECIALLY CAUTIOUS AT LOW WATER CROSSINGS. SEVERAL FEET OF WATER WAS REPORTED TO BE RUSHING DOWN BEAR CREEK. THIS WOULD BE MORE THAN ENOUGH TO SWEEP CARS AWAY. $$ 28
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 10:56 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 10, 10:56 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1056 AM CDT MON JUN 10 2002 LATEST SATELLITE PICTURES SHOW EXTENSIVE LOW CLOUDS OVER MUCH OF THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. QUESTION IS...WILL LOW CLOUDS BREAK ENOUGH TO ALLOW TEMPS TO WARM HIGHER THAN PREVIOUSLY THOUGHT. HAVE SEEN SOME BREAKS IN THE CLOUD DECK OVER THE LAST SEVERAL HOURS. WILL RAISE MAXES A BIT...80 TO 85 NORTH...UPPER 80S CENTRAL...AND 85 TO 90 SOUTH. I WILL UPDATE TO REMOVE FOG AND ASSOCIATED MORNING WORDING. WINDS HAVE PICKED UP SPEED TO MIX THINGS OUT MORE. STILL LOWER VISBYS (5-6SM) IN SOME SPOTS...BUT THIS WILL IMPROVE. AS FAR AS POPS...WILL REDUCE SOUTHERN ZONES TO 50 PERCENT. WILL RAISE NORTHERN GROUPS TO 60 PERCENT AS THE BULK OF THE ACTIVITY WILL BE IN THIS AREA. UPDATE WILL BE OUT MOMENTARILY. FCSTID = 57 .LZK...NONE.
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.